MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER RAPIDVAC; APPARATUS, EXHAUST, SURGICAL

COVIDIEN MFG DC BOULDER RAPIDVAC; APPARATUS, EXHAUST, SURGICAL
Model Number SE3695
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the device went into a high vacuum mode as soon as it was turned on and could not be stopped.There was no patient involved.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.A service request and a visual inspection and functional test were performed by the field service team.Inspection of the device resulted in verifying the issue.The device failed the performance test.This complaint will be considered as confirmed.A root cause analysis could not identify a root cause.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDVAC
Common Device Name
APPARATUS, EXHAUST, SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow drive
boulder CO 80301 3299
MDR Report Key8305851
Report Number1717344-2019-00157
Device Sequence Number16552777
Product Code FYD
UDI-Device Identifier10884524001753
UDI-Public10884524001753
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE3695
Device Catalogue NumberSE3695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1